Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

What are multiple myeloma symptoms?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1209 Questions
I have iron deficient anemia. I do take a blood thinner(Xeralto) for AFIB. Some doctors suspect I have internal bleeding that may be causing the bleeding. There isno evidence of that. I also had a kidney creatinine of 1.7. My normal is 1.3. My kidney is extremely delicate and responds to any physical problem especially dehydration. My hematologist suspects the possibility of multiple meyloma. He ordered me a test for protein electrophoresis. The good news is that the albumin, alpha1 globulin, alpha 2 globulin, beta globulin and gamma globulin were normal. The bad news is that I had an M-spike of .2. Does this automatically suggest that I have multiple myeloma?
Posted Thu, 30 Jan 2014 in Blood Disorders
Answered by Dr. Indranil Ghosh 1 hour later
Brief Answer: No, it does not Detailed Answer: Hi Thanks for your query. To have myeloma, one needs to have M band, bone marrow plasma cells >10% and at least one of calcium high, hemoglobin 2. I think you have none of these. The M band is also quite low. It can be something called monoclonal gammopathy of uncertain significance (MGUS), where there is M protein in blood but it is not causing any problems to the body. In Myeloma, M protein causes problems to the body, like those I mentioned above. I guess you will require some more investigations to rule out myeloma, then you may be observed with regular tests from time to time. MGUS does not require treatment unless it turns to myeloma, which it does not, in all patients. Hope I have answered your query. i will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor